Alert archive / Arkansas / Tornado Warnings in 2025

Tornado Warning 9, NWS Shreveport, LA

March 4, 2025Little River County, Miller County, Arkansas; Bowie County, Texas

NWS Shreveport, LA issued this tornado warning at Mar 4, 2025, 8:09 AM CST for Little River County, Miller County, Arkansas; Bowie County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2025, 8:09 AM CST (14:09 UTC)
Expired
Mar 4, 2025, 8:45 AM CST
In force
36 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Little River County, AR, Miller County, AR, Bowie County, TX

The radar

The Shreveport radar (KSHV), 131 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 4:13 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 550 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-452 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
550 m²/s²
0-3 km storm-relative helicity
569 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

836 
WFUS54 KSHV 041409
TORSHV
ARC081-091-TXC037-041445-
/O.NEW.KSHV.TO.W.0009.250304T1409Z-250304T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
809 AM CST Tue Mar 4 2025

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southeastern Little River County in southwestern Arkansas...
  Northern Miller County in southwestern Arkansas...
  Southeastern Bowie County in northeastern Texas...

* Until 845 AM CST.

* At 809 AM CST, severe thunderstorms capable of producing both 
  tornadoes and extensive straight line wind damage were located 
  over New Boston, moving east at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Texarkana, Wake Village, Ashdown, New Boston, Nash, Hooks, 
  Redwater, Red Lick, Ogden, Richmond, Mandeville, Leary, Pine 
  Prairie, Red Bank, Millwood, Red Bluff, Homan and Hervey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3373 9397 3371 9395 3370 9397 3367 9397
      3365 9394 3366 9393 3366 9391 3365 9390
      3363 9392 3364 9390 3363 9388 3347 9374
      3332 9445 3353 9454
TIME...MOT...LOC 1409Z 248DEG 52KT 3345 9440

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN

$$

13
1 follow-up statement
965 
WWUS54 KSHV 041430
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
830 AM CST Tue Mar 4 2025

ARC081-091-TXC037-041445-
/O.CON.KSHV.TO.W.0009.000000T0000Z-250304T1445Z/
Little River AR-Miller AR-Bowie TX-
830 AM CST Tue Mar 4 2025

...TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM CST FOR 
SOUTHEASTERN LITTLE RIVER, NORTHERN MILLER AND EAST CENTRAL BOWIE 
COUNTIES...

At 830 AM CST, severe thunderstorms capable of producing both 
tornadoes and extensive straight line wind damage were located over 
Ogden, or 7 miles south of Ashdown, moving northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Texarkana, Wake Village, Ashdown, Nash, Hooks, Red Lick, Ogden, 
  Mandeville, Richmond, Leary, Pine Prairie, Millwood, Red Bluff, 
  Homan, Red Bank and Hervey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3361 9432 3373 9397 3371 9396 3372 9396
      3371 9395 3370 9397 3367 9397 3365 9394
      3366 9393 3365 9390 3363 9392 3364 9390
      3363 9388 3347 9374 3337 9424
TIME...MOT...LOC 1409Z 245DEG 49KT 3345 9440

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 4, 5:22 AM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Mar 4, 5:22 AM CST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
522 AM CST Tue Mar 4 2025

...New AVIATION...

.UPDATE...
Issued at 453 AM CST Tue Mar 4 2025

Tornado Watch 18 has been issued until 11 AM CST this morning for
portions of Southeast Oklahoma, Southwest Arkansas, and East
Texas. This is generally north and west of a line from Rusk Texas
to Texarkana Arkansas to Nashville Arkansas. A squall line has
develop and has moved just west of the I-35 corridor of Oklahoma
and North & Central Texas. This line will continue to push
eastward this morning into our forecast area just after daybreak,
with additional isolated convection possible ahead of this line.
All modes of severe weather will be possible, including locally
heavy rainfall. /20/

&&

.SHORT TERM...
(Tuesday through Wednesday)
Issued at 322 AM CST Tue Mar 4 2025

At this hour, a lee-side surface low remains across Eastern
Colorado, with a trailing Pacific origin cold front extending
across the Texas and Oklahoma panhandles. Ahead of this system, a
dryline extends across the western sections of Oklahoma and Texas.
A line of strong to severe thunderstorms has developed along that
dryline and is quickly shifting eastward. In our area, the
increased low-level southerly jet in response to the lee-side low
has resulted in strong gusty southerly winds and a Wind Advisory.
It has also resulted in the development of a warm front, which
has pushed northward into our East Texas zones. Some warm air
advection showers have developed in the vicinity of the warm
front. Eventually the lee-side low will start to kick out into
the Central Plains and the trailing Pacific cold front will catch
up with the dry-line and convection near daybreak. At the same
time, the warm front will continue to lift north and eastward
across the region, along with the associated advection showers.
In wake of the warm front, dew points will rise into the low to
mid 60s which will aid in destabilizing the atmosphere for today's
advertised severe weather event. Models seem to be in good
agreement that the current line of strong to severe thunderstorms
will hold together as it moves into our forecast area. With an
unstable environment expected to be in place, along with deep
layer sheer and steep lapse rates, all modes of severe weather
will be possible with the line as it moves across the region. This
includes locally heavy rainfall as well. There remains the
concern that discrete cells will develop just ahead of the squall
line as it approaches the region. Given the expected
thermodynamics, this could yield strong tornadoes across the
region. The front and squall line is expected to push out of the
region this afternoon.

In wake of the front, the current Wind Advisory will remain in
effect through 9 PM and will likely be extended across portions
of the area into Wednesday. As the aforementioned lee-side low
slowly moves out of the Plains into the Midwest, a strong
pressure gradient will form across the area resulting in continued
gusty conditions. Winds will become sustained from the southwest
between 20 to to 25 mph, with gusts as high as 40 to 50 mph,
especially across East Texas and remaining zones north of the
Interstate 20 corridor. Current obs and satellite confirm blowing
dust across West Texas this morning behind the convection. The
NASA GMAO Dust model has this dust reaching our area this
afternoon into the early evening hours, so decided to add hazy
conditions to the forecast during this period.

A much stronger cold front will move across the area tonight,
bringing gusty northwest winds and cooler conditions into the
region. Overnight lows will range from the upper 30s north to mid
40s south of Interstate 20. These cooler, drier, and breezy
conditions will remain across the region on Wednesday, with high
temps struggling to reach 60 degrees, despite sunny skies. /20/

&&

.LONG TERM...
(Wednesday Night through Tuesday)
Issued at 322 AM CST Tue Mar 4 2025

Not much has changed in thinking for the long-term period. High pressure
will settle over the area Wednesday night into Thursday morning.
With clear skies and calm winds, overnight lows will fall into the
30s areawide, with near freezing temps possible in locations
north of Interstate 20. Dry conditions will continue through the
end of the work week, but southerly winds will return as the
surface high moves east of the region, resulting in a gradual
warming trend. By the start of next weekend, a closed upper level
trough will move across the Four Corners Region. Flow ahead of
this trough will become southwesterly over the region. Rain
chances will return just after midnight Saturday morning as
disturbances move along the flow, then increase in coverage during
the day as the upper trough and associated cold front move into
the region. Dry and cooler conditions will return Sunday into
early next week, as high pressure and upper-level ridging settle
over the region in wake of the trough. /20/

&&

.AVIATION...
(12Z TAFS)
Issued at 515 AM CST Tue Mar 4 2025

For the 04/12Z TAFs, strong to severe thunderstorms will progress
from west to east across area airspace this morning and early
afternoon, bringing torrential rains and potentially damaging
wind gusts. The most likely windows of impacts to terminals are
reflected in TEMPO groups with this package. By mid to late
afternoon, impacts will be coming to an end for ArkLaTex airspace.
GIGs will improve dramatically from MVFR and IFR to VFR with the
passage of these storms. South winds will become southwesterly
then westerly through the day today at speeds of 10 to 20 kts with
gusts of up to 30 kts possible, with locally higher values in the
vicinity of stronger storms.

/26/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1215 PM CST Mon Mar 3 2025

Spotter activation will likely be needed beginning around daybreak
Tuesday morning through mid-afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  45  59  37 / 100   0   0   0
MLU  73  46  59  36 / 100   0   0   0
DEQ  69  38  55  30 / 100  10   0   0
TXK  72  42  57  35 / 100  10   0   0
ELD  70  42  58  32 / 100   0   0   0
TYR  71  43  58  38 / 100   0   0   0
GGG  73  43  59  35 / 100   0   0   0
LFK  74  45  62  38 /  90   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 9 PM CST this evening for ARZ050-051-059>061-
     070>073.

LA...Wind Advisory until 9 PM CST this evening for LAZ001>006-010>014-
     017>022.

OK...Wind Advisory until 9 PM CST this evening for OKZ077.

TX...Wind Advisory until 9 PM CST this evening for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

SHORT TERM...20
LONG TERM....20
AVIATION...26

In the hours before

Local storm report, Mar 4, 7:22 AM CST, 47 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
722 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Tstm Wnd Dmg     3 N Mount Vernon        33.22N 95.23W
03/04/2025                   Franklin           TX   Public

            Report from mPING: 1-inch tree limbs broken;
            Shingles blown off.

&&
Local storm report, Mar 4, 7:40 AM CST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
740 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 AM     Tstm Wnd Dmg     5 W Bullard             32.15N 95.40W
03/04/2025                   Smith              TX   Trained Spotter

            Storm spotter report of trees down near 344
            and 346 (Teaselville, TX).

&&

AEC
Local storm report, Mar 4, 7:52 AM CST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
752 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     Hail             Bullard                 32.14N 95.32W
03/04/2025  E0.70 Inch       Smith              TX   Trained Spotter

            Storm spotter report of dime sized hail in
            Bullard. No specific location given.

&&

AEC
Local storm report, Mar 4, 7:57 AM CST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
757 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     Tstm Wnd Dmg     2 SSW Tyler             32.30N 95.32W
03/04/2025                   Smith              TX   Trained Spotter

            Spotter reported power line down on top of a
            car near intersection of Kinsey Dr and Loop
            323 (Tyler, TX).

&&

AEC
Local storm report, Mar 4, 7:58 AM CST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
758 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     Tstm Wnd Gst     4 S Mount Pleasant      33.10N 94.96W
03/04/2025  M58 MPH          Titus              TX   AWOS

            Measured at the Mount Pleasant Regional
            Airport.

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 7:24 AM CSTSevere Thunderstorm WarningSHVLittle River, Sevier51 min
Mar 4, 7:59 AM CSTSevere Thunderstorm WarningSHVLittle River, Miller46 min
Mar 4, 8:12 AM CSTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier48 min
Mar 4, 8:28 AM CSTSevere Thunderstorm Warning Considerable damage threatSHVHempstead, Howard, Lafayette, Little River, Miller, Nevada and 1 more47 min
Mar 4, 9:08 AM CSTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada, Union67 min
Mar 4, 10:00 AM CSTSevere Thunderstorm WarningSHVColumbia, Union75 min
Mar 4, 10:47 AM CSTSevere Thunderstorm Warning Considerable damage threatSHVUnion73 min
Mar 4, 6:29 AM CSTSevere Thunderstorm WarningSHVCamp, Franklin, Smith, Titus, Upshur, Wood46 min
Mar 4, 6:45 AM CSTSevere Thunderstorm WarningSHVFranklin, Red River, Titus45 min
Mar 4, 6:49 AM CSTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith41 min
Mar 4, 7:12 AM CSTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Franklin, Gregg, Harrison and 7 more48 min
Mar 4, 7:29 AM CSTRiver Flood WarningSHVSmith, Wood10 days
Mar 4, 7:29 AM CSTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Marion, Rusk, Smith46 min
Mar 4, 7:33 AM CSTTornado WarningSHVCamp, Cass, Morris, Titus27 min
Mar 4, 7:42 AM CSTTornado Warning Tornado observedSHVBowie, Morris, Red River, Titus33 min
Mar 4, 7:56 AM CSTTornado WarningSHVBowie, Cass, Morris34 min
Mar 4, 8:18 AM CSTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Marion, Panola, Rusk and 1 more42 min
Mar 4, 8:20 AM CSTTornado WarningSHVGregg, Rusk15 min
Mar 4, 8:36 AM CSTTornado WarningSHVHarrison, Marion39 min
Mar 4, 8:44 AM CSTSevere Thunderstorm Warning Considerable damage threatSHVHarrison, Marion, Panola46 min
Mar 4, 8:45 AM CSTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, Panola, Rusk, San Augustine and 1 more60 min
Mar 4, 8:56 AM CSTTornado WarningSHVHarrison34 min
Mar 4, 9:40 AM CSTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Panola, Sabine, San Augustine, Shelby65 min
Mar 4, 10:33 AM CSTTornado WarningSHVSabine27 min
Mar 4, 10:38 AM CSTSevere Thunderstorm WarningSHVSabine67 min
Mar 4, 12:54 PM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston7 days
Mar 4, 12:55 PM CSTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler22 hr

Nearby

Tornado Warnings in Arkansas, 2025Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.